Alert archive / Kentucky / Tornado Warnings in 2014
Tornado Warning 30, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Oct 7, 2014, 3:36 PM EDT for Grant County, Owen County, Kentucky. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2014, 3:36 PM EDT (19:36 UTC)
- Expired
- Oct 7, 2014, 4:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
Counties Grant County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 123 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 3:40 PM EDT | TSTM WND DMG | New Columbus, KY | SVRL LG TREES DOWN SE PART OF COUNTY |
| Oct 7, 3:42 PM EDT | TORNADO 0 | 1 E New Columbus, KY | AN EF0 TORNADO DAMAGED TREES AND HOMES IN EASTERN OWEN COUNTY. WIND SPEEDS WERE ESTIMATED AT 80 MPH. |
| Oct 7, 3:45 PM EDT | TORNADO | 6 Nw Sadieville, KY | MOSTLY TREE DAMAGE DONE FROM OWEN COUTNY LINE TO 4 N SADIEVILLE |
| Oct 7, 3:48 PM EDT | TSTM WND DMG | Corinth, KY | ONE TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 2:02 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693
WFUS51 KILN 071936
TORILN
KYC081-187-072000-
/O.NEW.KILN.TO.W.0030.141007T1936Z-141007T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
336 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME SOUTHERN GRANT COUNTY IN NORTHERN KENTUCKY...
EASTERN OWEN COUNTY IN NORTHERN KENTUCKY...
* UNTIL 400 PM EDT.
* AT 335 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO LOCATED NEAR ELK LAKE...MOVING EAST AT 40 MPH.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN OWEN
AND SOUTHERN GRANT COUNTIES...INCLUDING NATLEE...NEW COLUMBUS AND
CORINTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3845 8483 3852 8479 3850 8454 3849 8454
3844 8461 3840 8467
TIME...MOT...LOC 1936Z 283DEG 36KT 3847 8475
TORNADO...RADAR INDICATED
$$
AR2 follow-up statements
095
WWUS51 KILN 071942
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
342 PM EDT TUE OCT 7 2014
KYC081-187-072000-
/O.CON.KILN.TO.W.0030.000000T0000Z-141007T2000Z/
OWEN KY-GRANT KY-
342 PM EDT TUE OCT 7 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR EXTREME
SOUTHERN GRANT AND EASTERN OWEN COUNTIES...
AT 341 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG
ROTATION LOCATED NEAR NATLEE...MOVING EAST AT 40 MPH. A TORNADO IS
OCCURRING OR IMMINENT. IN ADDITION TO THE TORNADO...THIS STORM IS
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN OWEN AND
SOUTHERN GRANT COUNTIES...INCLUDING CORINTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS DANGEROUS STORM...TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3843 8475 3851 8470 3850 8454 3849 8454
3844 8461 3840 8467
TIME...MOT...LOC 1943Z 283DEG 36KT 3845 8465
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
AR156
WWUS51 KILN 071955
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT TUE OCT 7 2014
KYC081-187-072004-
/O.EXP.KILN.TO.W.0030.000000T0000Z-141007T2000Z/
OWEN KY-GRANT KY-
355 PM EDT TUE OCT 7 2014
...THE TORNADO WARNING FOR EXTREME SOUTHERN GRANT AND EASTERN OWEN
COUNTIES WILL EXPIRE AT 400 PM EDT...
THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE TORNADO
WARNING WILL BE ALLOWED TO EXPIRE.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM EDT.
PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN
AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3843 8475 3851 8470 3850 8454 3849 8454
3844 8461 3840 8467
TIME...MOT...LOC 1954Z 283DEG 36KT 3843 8451
$$
CONIGLIOWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Oct 7, 2:36 PM EDT, 1 hour earlier.
Area forecast discussion, Oct 7, 2:36 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 236 PM EDT TUE OCT 7 2014 .SYNOPSIS... A STRONG UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH THIS EVENING. AN AREA OF HIGH PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY...WITH DRIER CONDITIONS EXPECTED. CHANCES OF RAIN WILL RETURN FOR THURSDAY AND FRIDAY...AS A FRONTAL BOUNDARY STALLS ACROSS THE SOUTHERN OHIO VALLEY. && .NEAR TERM /THROUGH TONIGHT/... THE ILN FORECAST AREA IS CURRENTLY COVERED BY A LARGE AREA OF RAIN...WITH A FEW EMBEDDED CONVECTIVE ELEMENTS PRODUCING THUNDER AND BRIEFLY HEAVY DOWNPOURS. THIS ACTIVITY HAS DEVELOPED IN RESPONSE TO AN APPROACHING MID-LEVEL SHORTWAVE...THOUGH THERE IS ALSO A SURFACE TROUGH MOVING EAST INTO THE REGION AS WELL. DESPITE THE WIDESPREAD RAIN...GUSTY SSW FLOW HAS LED TO INCREASES IN TEMPERATURES AND DEWPOINTS...ESPECIALLY IN THE SOUTHERN HALF OF THE FORECAST AREA. INSTABILITY IS BEGINNING TO INCREASE...MAINLY SOUTH OF THE OHIO RIVER FOR NOW. HOWEVER...AROUND 300-600 J/KG OF MIXED LAYER CAPE IS EXPECTED TO ADVANCE A FEW TIERS OF COUNTIES NORTH OF THE OHIO RIVER BY LATE AFTERNOON. THE NORTHERN GRADIENT OF INSTABILITY (NORTH OF WHICH...LITTLE TO NO SURFACE INSTABILITY IS EXPECTED) WILL EXTEND ROUGHLY THROUGH THE ILN CWA ON A LINE FROM FRANKLIN COUNTY INDIANA TO FAIRFIELD COUNTY OHIO. SOUTH OF THIS...THE EVENTUAL CONTINUED CONVECTIVE DEVELOPMENT WILL BE ROOTED AT THE BOUNDARY LAYER...AND CAPABLE OF TAKING ADVANTAGE OF A STRONG WIND PROFILE. THE EXIT REGION OF A STRONG UPPER JET IS MOVING OVER THE AREA. MID-LEVEL WESTERLY FLOW OF 40-60 KNOTS WILL CONTRIBUTE TO DEEP LAYER SHEAR THAT WILL BE EASILY SUFFICIENT FOR SUPERCELLS...WHILE LOW-LEVEL SHEAR (AIDED BY THE SSW FLOW IN THE BOUNDARY LAYER) COMES ALONG WITH SOME TURNING IN THE LOWEST ONE OR TWO KILOMETERS. THE CURVED HODOGRAPHS COMBINE WITH THE DEEPER SHEAR AND MOIST CONDITIONS TO SUPPORT A TORNADO THREAT FOR THE AREA NOW COVERED BY TORNADO WATCH 523. IN ADDITION TO THE THREAT FOR TORNADOES...COOL CONDITIONS ALOFT (FREEZING LEVELS OF 8-10 THOUSAND FEET) WILL ALLOW FOR HAIL TO DEVELOP...ESPECIALLY IN ROTATING UPDRAFTS. A THREAT FOR DAMAGING WIND IS CERTAINLY PRESENT AS WELL. ALTHOUGH SURFACE WEATHER CONDITIONS IN THE AFFECTED AREA MAY SEEM COOL AND DAMP...FORECAST SOUNDINGS CONTAIN BOUNDARY LAYER LAPSE RATES AND PROFILES THAT ARE DEFINITELY NOT STABLE. CONVECTIVE ALLOWING MODELS SUGGEST ADDITIONAL DISCRETE OR SEMI-DISCRETE DEVELOPMENT ALONG AND BEHIND THE CURRENT CLUSTER OF SEVERE STORMS OVER SOUTHERN INDIANA. ADDITIONAL DEVELOPMENT IS ALREADY ONGOING OVER THE SOUTHWESTERN ILN CWA. HRRR/SPC-WRF UPDRAFT HELICITY PRODUCTS INDICATE A LIKELIHOOD FOR ROTATING UPDRAFTS IN THE AREA COVERED BY THE WATCH...AND TORNADO PARAMETERS CALCULATED FROM SREF/RAP PROJECTIONS ALSO INDICATE AN INCREASE IN THE THREAT THROUGH LATE AFTERNOON...DIMINISHING BY ROUGHLY 01Z. COLD ADVECTION BEHIND THE SURFACE TROUGH IS NOT PARTICULARLY STRONG...THOUGH SURFACE FLOW DOES TURN MORE WESTERLY AFTER SUNSET. THIS WILL LEAD TO SOME DECREASES IN TEMPERATURE FOR THE OVERNIGHT HOURS...WITH A DROP IN SEVERAL DEGREES COMPARED TO MIN TEMPS LAST NIGHT...WITH COOLEST READINGS IN THE NORTHWESTERN CWA. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... THOUGH SOME LOW-LEVEL MOISTURE MAY PERSIST INTO WEDNESDAY MORNING...THE REST OF WEDNESDAY AND WEDNESDAY NIGHT LOOK VERY DRY...AS HIGH PRESSURE BEGINS TO MOVE INTO THE AREA. THE PRESSURE GRADIENT WILL SUPPORT WESTERLY WINDS THAT MAY GUST TO AROUND 20 KNOTS DURING THE EARLY TO MID AFTERNOON...BEFORE CONDITIONS CALM CONSIDERABLY HEADED INTO WEDNESDAY NIGHT. AS THIS OCCURS AT THE SURFACE...QUICK MID-LEVEL WESTERLY FLOW WILL SET UP ALOFT. CONVERGENCE ALONG A THETA-E BOUNDARY ALOFT WILL BEGIN TO MAKE ITS PRESENCE FELT ACROSS THE OHIO VALLEY BY THURSDAY...AS PRECIPITATION DEVELOPS FROM WEST TO EAST AND SPREADS ACROSS THE ILN CWA. THE DEVELOPING FRONT WILL EVENTUALLY HAVE AN IMPACT AT THE SURFACE...LEADING TO A SLIGHTLY INCREASED TEMPERATURE GRADIENT. EVENTUALLY THE PRECIPITATION WILL BECOME MORE WIDESPREAD AS IT SHIFTS TO THE SOUTH...WITH THE HIGHEST CHANCES MOVING INTO KENTUCKY BY FRIDAY MORNING. && .LONG TERM /FRIDAY THROUGH MONDAY/... EXTENDED MODELS START OFF IN GOOD AGREEMENT...BUT THEN DIVERGE BY THE LATTER HALF OF THE WEEKEND INTO EARLY NEXT WEEK. MOISTURE FROM THE REMNANTS OF EASTERN PACIFIC TROPICAL STORM SIMON WILL BE IN PLACE ACROSS THE AREA FRIDAY MORNING. A BOUNDARY IN PLACE FROM WEST TO EAST ACROSS THE SOUTHERN PORTION OF THE CWA WILL INTERACT WITH THE MOISTURE TO PRODUCE RAIN WITH ONLY A SMALL CHANCE OF EMBEDDED THUNDER. THE RAIN WILL BE FOCUSED PRIMARILY ACROSS THE SOUTH... WITH LESSER AMOUNTS TO THE NORTH. MODEL DIFFERENCES BECOME MORE EVIDENT DURING THE WEEKEND... AS THE ECMWF POINTS TO A DRY PERIOD ON SATURDAY... WHILE THE GFS SHOWS ONLY A BRIEF SHOT OF DRY AIR BEFORE PRECIP ENTERS THE AREA FROM THE SOUTHWEST LATE IN THE DAY. THIS TREND OF SLOWER PROGRESSION OF SYSTEMS AND A MORE AMPLIFIED PATTERN IN THE ECMWF PERSISTS THROUGH TUESDAY OF NEXT WEEK... WHILE THE GFS TENDS TO BE FASTER AND LESS AMPLIFIED. THE CANADIAN SOLUTION LEANS TOWARD THE ECMWF... AND WE HAVE OPTED TO TEND TOWARD THE MORE AMPLIFIED UPPER PATTERN EARLY NEXT WEEK. ALL OF THE SOLUTIONS DO KEY IN ON MOISTURE AND WARMER TEMPERATURES RETURNING FROM THE SOUTH SUNDAY AND INTO EARLY NEXT WEEK. THEREFORE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PUSH BACK INTO THE AREA SUNDAY AND PERSIST THROUGH TUESDAY. HIGH TEMPERATURES SHOULD BE IN THE 60S FRIDAY BEFORE COOLING A FEW DEGREES ON SATURDAY. THESE VALUES WILL PUSH BACK INTO THE 70S MONDAY AND TUESDAY AS A SURFACE WARM FRONT PUSHES NORTH OF THE AREA. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... A VIGOROUS UPPER LEVEL DISTURBANCE WILL DIG EAST/SOUTHEAST THROUGH OUR REGION THIS AFTERNOON INTO EARLY THIS EVENING. THIS FEATURE WILL COMBINE WITH A MOIST...AND AN INCREASING UNSTABLE AIRMASS TO PRODUCE WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS. IT STILL LOOKS LIKE THE BEST CHANCE FOR TSRA WILL BE AT THE SOUTHERN TAF SITES OF KILN...KCVG AND KLUK WITH A LESSER THREAT FARTHER NORTH. AS SUCH...HAVE PLACED VCTS AT KDAY...KCMH...AND KLCK. HOWEVER...WILL MONITOR RADAR TRENDS SHOULD TEMPO TSRA BE NEEDED FOR THESE SITES. LOCALLY HEAVY RAIN AND LOWER CEILINGS CAN BE EXPECTED WITH MVFR/IFR CONDITIONS AT TIMES IN THE MORE ROBUST SHOWERS AND STRONGER STORMS. AS THE DISTURBANCE PUSHES OFF TO THE EAST THIS EVENING...OVERALL DRIER AIR WILL PUSH INTO THE REGION. PCPN SHOULD END...AND DESPITE A WEAK COLD FRONT PUSHING EAST OVERNIGHT...WE SHOULD JUST SEE SCATTERED CLOUDS. WIND FLOW MAY LIGHTEN ENOUGH AT KLUK FOR SOME IFR VSBYS DUE TO RIVER FOG. ON WEDNESDAY...HIGH PRESSURE WILL BUILD TOWARD THE OHIO VALLEY FROM THE WEST. CAA CUMULUS CLOUDS CAN BE EXPECTED FROM MID MORNING ONWARD ALONG WITH AN INCREASE IN WIND. WIND GUSTS WILL BE AROUND 20 KNOTS FROM THE WEST/NORTHWEST DURING THE MID MORNING INTO THE AFTERNOON HOURS. .OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES POSSIBLE THURSDAY INTO FRIDAY. THUNDERSTORMS POSSIBLE SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM...HATZOS SHORT TERM...HATZOS LONG TERM...BINAU/SHOBE2 AVIATION...HICKMAN
Hazardous weather outlook, Oct 7, 12:46 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1246 PM EDT TUE OCT 7 2014 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-081015- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 1246 PM EDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL OVERSPREAD THE AREA THIS AFTERNOON AS A VIGOROUS UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. SOME OF THE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. PRECIPITATION IS EXPECTED TO TAPER OFF FROM WEST TO EAST DURING THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-081015- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1246 PM EDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION THIS AFTERNOON. THIS FEATURE WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SOME OF THE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...WIND FIELDS WILL BE CONDUCIVE FOR THE THREAT OF ISOLATED TORNADOES. CONTINUE TO MONITOR LATER FORECASTS FOR POSSIBLE WATCHES AND WARNINGS. PRECIPITATION IS EXPECTED TO TAPER OFF FROM WEST TO EAST DURING THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
In the hours before
Local storm report, Oct 7, 12:10 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1210 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG 4 SE OXFORD 39.46N 84.69W
10/06/2014 BUTLER OH PUBLIC
SEVERAL LARGE TREE BRANCHES DOWN AT INDIAN RIDGE GOLF
CLUB.
&&
JDRLocal storm report, Oct 7, 12:23 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1223 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 5 SE OXFORD 39.46N 84.68W
10/06/2014 BUTLER OH PUBLIC
SMALL ORNAMENTAL TREE UPROOTED AND MINOR DAMAGE TO HOUSE
SOFFIT AND GUTTERS. TIME ESTIMATED FROM RADAR.
0700 PM TSTM WND DMG 4 S FAIRFIELD 39.28N 84.55W
10/06/2014 HAMILTON OH PUBLIC
SEVERAL LARGE LIMBS DOWNED AND ONE LARGE UNHEALTHY TREE
DOWNED. TIME ESTIMATED FROM RADAR.
0706 PM TSTM WND DMG 6 WNW BLUE ASH 39.28N 84.47W
10/06/2014 HAMILTON OH TRAINED SPOTTER
ONE 6 TO 8 INCH BRANCH DOWN. TIME ESTIMATED FROM RADAR.
0709 PM TSTM WND DMG 4 NW BLUE ASH 39.29N 84.44W
10/06/2014 HAMILTON OH FIRE DEPT/RESCUE
SUBSTANTIAL PART OF ROOF RIPPED OFF OF COMMERCIAL
BUILDING NEAR KEMPER RD AND GONDOLA ST. TIME ESTIMATED
FROM RADAR.
0839 PM HAIL 3 NW DOWNTOWN COLUMBUS 39.99N 83.04W
10/06/2014 E1.00 INCH FRANKLIN OH PUBLIC
TIME ESTIMATED FROM RADAR.
&&
KURZSpecial weather statement, Oct 7, 3:07 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
307 PM EDT TUE OCT 7 2014
KYZ096>099-071930-
MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-
307 PM EDT TUE OCT 7 2014
...A STRONG THUNDERSTORM WILL AFFECT BRACKEN...ROBERTSON...
SOUTHEASTERN PENDLETON AND NORTHWESTERN MASON COUNTIES THROUGH 330 PM
EDT...
AT 306 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FALMOUTH...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKSVILLE.
ALSO...MCKINNEYSBURG...LENOXBURG...BROWNING CORNER...NEAVE...
BERLIN...MILFORD...PETRA...SANTA FE...POWERSVILLE AND WOOLCUTT ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3856 8421 3858 8421 3857 8428 3858 8438
3874 8434 3875 8388 3853 8397Special weather statement, Oct 7, 3:29 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT TUE OCT 7 2014
KYZ094-095-072000-
OWEN KY-GRANT KY-
329 PM EDT TUE OCT 7 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT AND CENTRAL OWEN
COUNTIES THROUGH 400 PM EDT...
AT 325 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ELMER
DAVIS LAKE...MOVING EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
OWEN AND SOUTHERN GRANT COUNTIES...INCLUDING ELK LAKE...NEEDMORE...
HOLBROOK...BEECHWOOD...LAWRENCEVILLE...NATLEE...KEEFER...NEW
COLUMBUS...CHERRY GROVE...CORINTH...CAMP NORTHWARD AND CORDOVA.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3843 8496 3861 8492 3860 8449 3858 8448
3851 8451 3849 8456 3844 8461 3839 8467Special weather statement, Oct 7, 3:34 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
334 PM EDT TUE OCT 7 2014
KYZ097-099-OHZ079-081-072000-
MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-
334 PM EDT TUE OCT 7 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROWN...
SOUTHWESTERN ADAMS...BRACKEN AND NORTHERN MASON COUNTIES THROUGH 400
PM EDT...
AT 333 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PARINA...
MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RIPLEY...MAYSVILLE AND
MANCHESTER.
ALSO...GERMANTOWN...STONEY POINT...LOWELL...MINERVA...DOVER...
TUCKAHOE...SOUTH RIPLEY...MORANBURG...WASHINGTON AND ABERDEEN ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3860 8404 3860 8405 3860 8408 3861 8408
3861 8421 3877 8401 3877 8355 3869 8356
3867 8364 3864 8365 3860 8362 3855 8364The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:53 PM EDT | Special Weather Statement | ILN | Grant, Owen | 37 min |
| Oct 6, 9:25 PM EDT | Special Weather Statement | ILN | Bracken | 35 min |
| Oct 6, 9:56 PM EDT | Special Weather Statement | ILN | Mason | 34 min |
| Oct 6, 10:28 PM EDT | Special Weather Statement | ILN | Lewis | 32 min |
| Oct 7, 3:07 PM EDT | Special Weather Statement | ILN | Bracken | 23 min |
| Oct 7, 3:29 PM EDT | Special Weather Statement | ILN | Owen | 31 min |
| Oct 7, 3:34 PM EDT | Special Weather Statement | ILN | Bracken, Mason | 26 min |
| Oct 7, 3:46 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Lewis, Mason, Robertson | 44 min |
| Oct 7, 3:53 PM EDT | Tornado Warning | ILN | Lewis, Mason | 37 min |
| Oct 7, 4:13 PM EDT | Special Weather Statement | ILN | Robertson | 32 min |
| Oct 7, 4:17 PM EDT | Tornado Warning | ILN | Lewis | 28 min |
| Oct 7, 4:42 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 18 min |
| Oct 7, 4:55 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 35 min |
| Oct 7, 6:38 PM EDT | Special Weather Statement | ILN | Owen | 37 min |
Nearby
Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.